Alert archive / Montana / High Wind Warnings in 2012

High Wind Warning 15, NWS Billings, MT

October 17, 201210 counties in Montana

NWS Billings, MT issued this high wind warning at Oct 17, 2012, 12:51 AM MDT for 10 counties in Montana. It took effect at Oct 17, 2012, 1:00 AM MDT. It was in force for 20 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 17, 2012, 12:51 AM MDT (06:51 UTC)
In effect from
Oct 17, 2012, 1:00 AM MDT
Expired
Oct 17, 2012, 8:49 PM MDT
In force
20 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Treasure County, MT

What was reported inside it

TimeReportWhereRemark
Oct 17, 1:37 AM MDTNON-TSTM WND GST 632 Wnw Miles City, MTALSO HAD SUSTAINED WIND OF 43 MPH AT 146 AM AND WIND GUST OF 59 MPH AT 1248 AM.
Oct 17, 1:51 AM MDTNON-TSTM WND GST 581 Sse Baker, MTSUSTAINED WIND OF 47 MPH AT OBSERVATION TIME.
Oct 17, 1:51 AM MDTNON-TSTM WND GST 6014 Sse Roundup, MTSUSTAINED WIND OF 53 MPH AT TIME OF OBSERVATION. SUSTAINED WIND OF 47 MPH AT 421 PM WITH SUSTAINED WIND OF 45 MPH AS LATE AS 948 PM.
Oct 17, 2:35 AM MDTNON-TSTM WND GST 601 Ssw Miles City, MTREPORTS OF LOTS OF 2 TO 5 INCHE LIMBS DOWN IN MILES CITY.
Oct 17, 1:55 PM MDTNON-TSTM WND GST 5511 Nnw Dayton, MTSUSTAINED WINDS 45 MPH
Oct 17, 2:40 PM MDTNON-TSTM WND GST 532 Nw Rock Springs, MTSUSTAINED WINDS 46 MPH
Oct 17, 2:56 PM MDTNON-TSTM WND GST 554 Ne Medicine Rocks Sta, MTSUSTAINED WINDS 47 MPH
Oct 17, 4:15 PM MDTNON-TSTM WND GST 621 Se Baker, MT
Oct 17, 5:40 PM MDTNON-TSTM WND GST 627 S Ollie, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 6.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
-118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS75 KBYZ 170651
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1251 AM MDT WED OCT 17 2012

...POWERFUL WINDS TO CONTINUE OVER THE REGION...

.VERY STRONG WINDS ARE EXPECTED TODAY AS A STRONG JET STREAM
PASSES OVER THE AREA AND INTERACTS WITH LOW PRESSURE OVER EASTERN
NORTH DAKOTA. AN UNSTABLE AIRMASS WILL ALLOW THESE STRONG WINDS TO
MIX DOWN TO THE SURFACE. SOUTHEAST MONTANA WILL SEE A SURGE OF
WINDS OVERNIGHT AND AGAIN THIS AFTERNOON. PORTIONS OF SOUTH
CENTRAL MONTANA WILL SEE WINDS INCREASE LATER THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON UNTIL EARLY THIS EVENING.

MTZ031>033-036-037-058-180600-
/O.NEW.KBYZ.HW.W.0015.121017T0700Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
1251 AM MDT WED OCT 17 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...TWO PERIODS OF HIGH WINDS ARE EXPECTED. A SURGE OF
  WINDS IS EXPECTED OVERNIGHT WITH ANOTHER ROUND OF STRONG WINDS
  EXPECTED BY LATE MORNING PERSISTING UNTIL MIDNIGHT.

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS.
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS
  BECOME PROJECTILES. 

* WINDS...EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60
  MPH OVERNIGHT WITH SOME GUSTS TO 65 MPH POSSIBLE LATER TODAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ029-030-034-035-038-042-057-WYZ099-180200-
/O.NEW.KBYZ.HW.W.0015.121017T1500Z-121018T0200Z/
MUSSELSHELL-TREASURE-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-GOLDEN VALLEY-NORTHERN BIG HORN-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...RYEGATE...LAVINA...
HARDIN...CROW AGENCY...SHERIDAN
1251 AM MDT WED OCT 17 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...WINDS WILL BECOME VERY STRONG LATE THIS MORNING AND
  PERSIST THROUGH THE AFTERNOON BEFORE DECREASING THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS.
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS
  BECOME PROJECTILES. 

* WINDS...EXPECT WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 65 MPH
  POSSIBLE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
179 
WWUS75 KBYZ 171207
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
607 AM MDT WED OCT 17 2012

...EXPECT VERY STRONG WINDS TO REDEVELOP BY MIDDAY...

.ANOTHER SURGE OF WINDS IS EXPECTED LATER THIS MORNING AS THE JET
STREAM LINES UP WITH AN UNSTABLE LOW LEVEL ATMOSPHERE AND A
DEVELOPING LOW PRESSURE SYSTEM OVER THE DAKOTAS. WINDS WILL BE
PERSISTENTLY STRONG TODAY BEFORE DECREASING DURING THE EVENING
HOURS. 

MTZ031>033-036-037-058-180600-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
607 AM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...ALREADY GUSTY WINDS ARE EXPECTED TO INCREASE LATER
  THIS MORNING BECOMING VERY STRONG AROUND NOON. WINDS WILL BE
  PERSISTENT THROUGHOUT THE AFTERNOON BEFORE DECREASING LATER THIS
  EVENING.

* OVERNIGHT REPORTS...A WIND GUST OF 63 MPH OCCURRED AT MILES CITY
  AND A GUST OF 58 OCCURRED AT BAKER. LARGE TREE LIMBS WERE
  REPORTED DOWNED IN MILES CITY. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS.
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS
  BECOME PROJECTILES. 

* WINDS...EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65
  MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ029-030-034-035-038-042-057-WYZ099-180200-
/O.CON.KBYZ.HW.W.0015.121017T1500Z-121018T0200Z/
MUSSELSHELL-TREASURE-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-GOLDEN VALLEY-NORTHERN BIG HORN-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...RYEGATE...LAVINA...
HARDIN...CROW AGENCY...SHERIDAN
607 AM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* TIMING...WINDS WILL BECOME VERY STRONG LATE THIS MORNING AND 
  PERSIST THROUGH THE AFTERNOON BEFORE DECREASING THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS. 
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS 
  BECOME PROJECTILES. 

* WINDS...EXPECT WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 65 
  MPH POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
585 
WWUS75 KBYZ 171525
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
925 AM MDT WED OCT 17 2012

...EXPECT VERY STRONG WINDS TO REDEVELOP BY MIDDAY...

.ANOTHER SURGE OF WINDS IS EXPECTED LATER THIS MORNING AS THE JET
STREAM LINES UP WITH AN UNSTABLE LOW LEVEL ATMOSPHERE AND A
DEVELOPING LOW PRESSURE SYSTEM OVER THE DAKOTAS. WINDS WILL BE
PERSISTENTLY STRONG TODAY BEFORE DECREASING DURING THE EVENING
HOURS.

MTZ031>033-036-037-058-180600-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
925 AM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...ALREADY GUSTY WINDS ARE EXPECTED TO INCREASE LATER 
  THIS MORNING BECOMING VERY STRONG AROUND NOON. WINDS WILL BE 
  PERSISTENT THROUGHOUT THE AFTERNOON BEFORE DECREASING LATER 
  THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS. 
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS 
  BECOME PROJECTILES. 

* WINDS...EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 
  65 MPH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ029-030-034-035-038-042-057-WYZ099-180200-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0200Z/
MUSSELSHELL-TREASURE-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-GOLDEN VALLEY-NORTHERN BIG HORN-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...RYEGATE...LAVINA...
HARDIN...CROW AGENCY...SHERIDAN
925 AM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...WINDS WILL BECOME VERY STRONG LATE THIS MORNING AND 
  PERSIST THROUGH THE AFTERNOON BEFORE DECREASING THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS. 
  PROPERTY DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS 
  BECOME PROJECTILES. 

* WINDS...EXPECT WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 65 
  MPH POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
985 
WWUS75 KBYZ 172137
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
337 PM MDT WED OCT 17 2012

MTZ031>033-036-037-058-180600-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
337 PM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH TONIGHT. WINDS WILL
  DIMINISH OVERNIGHT.

* IMPACTS...WIND GUSTS FROM 50 TO 60 MPH HAVE BEEN REPORTED.
  DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS. PROPERTY
  DAMAGE MAY OCCUR ESPECIALLY AS POORLY SECURED ITEMS BECOME
  PROJECTILES.

* WINDS...EXPECT NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65
  MPH.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ029-030-034-035-038-042-057-WYZ099-180200-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0200Z/
MUSSELSHELL-TREASURE-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-GOLDEN VALLEY-NORTHERN BIG HORN-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...RYEGATE...LAVINA...
HARDIN...CROW AGENCY...SHERIDAN
337 PM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. WINDS
  WILL DIMINISH LATE TONIGHT. 

* IMPACTS...GUSTS UP TO 50 MPH HAVE BEEN REPORTED. DANGEROUS
  CROSS WINDS CAN BE EXPECTED ON AREA ROADS. PROPERTY DAMAGE MAY
  OCCUR ESPECIALLY AS POORLY SECURED ITEMS BECOME PROJECTILES.

* WINDS...EXPECT WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
371 
WWUS75 KBYZ 180028
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
628 PM MDT WED OCT 17 2012


MTZ029-030-034-035-038-042-057-WYZ099-180130-
/O.CAN.KBYZ.HW.W.0015.000000T0000Z-121018T0200Z/
MUSSELSHELL-TREASURE-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-GOLDEN VALLEY-NORTHERN BIG HORN-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLUMBUS...
ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...RYEGATE...LAVINA...
HARDIN...CROW AGENCY...SHERIDAN
628 PM MDT WED OCT 17 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING...AND SHOULD
NO LONGER POSE A THREAT FOR TRAVEL OR RESIDENTS. 

$$

MTZ031>033-036-037-058-180600-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
628 PM MDT WED OCT 17 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH AT LEAST THIS
  EVENING. WINDS WILL DIMINISH OVERNIGHT AT MOST LOCATIONS...BUT
  MAY REMAIN STRONG IN THE BAKER TO EKALAKA AREA OVERNIGHT.  

* IMPACTS...WIND GUSTS FROM 50 TO 60 MPH HAVE BEEN REPORTED.
  DANGEROUS CROSS WINDS CAN BE EXPECTED ON AREA ROADS. PROPERTY
  DAMAGE MAY OCCUR...ESPECIALLY IF POORLY SECURED ITEMS BECOME
  PROJECTILES.

* WINDS...EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO
  AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
208 
WWUS75 KBYZ 180249
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
849 PM MDT WED OCT 17 2012


MTZ031>033-036-037-058-180400-
/O.CAN.KBYZ.HW.W.0015.000000T0000Z-121018T0600Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER
849 PM MDT WED OCT 17 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT OF HIGH WIND HAS DECREASED ACROSS THE AREA. WINDS WILL
CONTINUE TO SLOWLY DECREASE AT MOST LOCATIONS. HOWEVER...NORTHWEST
WIND FROM 20 TO 30 MPH WILL CONTINUE ACROSS PORTIONS OF FALLON
AND CARTER COUNTY OVERNIGHT...BUT THIS IS WELL BELOW HIGH WIND
CRITERIA. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Oct 16, 8:11 PM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Oct 16, 8:11 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
811 PM MDT TUE OCT 16 2012

.SHORT TERM...VALID FOR WED AND THU...

MADE AN UPDATE TO ALLOW HIGH WIND WARNING FROM BIG TIMBER TO
JUDITH GAP TO EXPIRE. WINDS HAVE DECOUPLED FROM ALOFT FOR MOST
PLACES AND HAVE BEEN BELOW WARNING CRITERIA. ALTHOUGH WINDS WILL
STAY UP THE REST OF THE NIGHT...WINDS SHOULD STAY BELOW WARNING
CRITERIA. WILL TAKE A LOOK AT POPS AND THE REST OF THE NIGHT TIME
PACKAGE FOR THE NEXT UPDATE AROUND 9 PM. TWH

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

NO CHANGES TO THE GOING FORECAST. LAST NIGHTS GFS RUN CAME IN MUCH
WARMER THAN THE PREVIOUS SEVERAL FORECASTS. THIS MORNINGS CANADIAN
MODEL TRENDED SIMILAR TO THE COLDER SOLUTIONS YESTERDAY MORNING
AND SUPPORTED THE COLDER 00Z ECMWF...LEAVING THE GFS AS THE WARM
OUTLIER AGAIN THIS MORNING THOUGH THE 12Z GFS WAS COOLER AND
WETTER THAN THE 00Z ITERATION. GIVEN THE FLOPPING OF THE MODELS
HAVE LEFT THE GOING FORECAST IN PLACE. RIDGING THURSDAY CONTINUES
INTO EARLY SATURDAY BEFORE PACIFIC JET STREAM PUSHES OVER THE AREA
BRINGING AN INITIAL COLD FRONT THROUGH THE AREA. THIS SYSTEM LOOKS
PRETTY MUCH DRY SATURDAY. ANOTHER COLD FRONT LOOKS TO ARRIVE
SUNDAY INTO MONDAY WITH THE BULK OF THE COLDER AIR. GIVEN THE
TIMING ISSUES WITH THIS SECOND FRONT CONFIDENCE IN THE FORECAST
PAST SATURDAY IS BELOW AVERAGE AT THIS TIME. HOWEVER COOLER AND
UNSETTLED CONDITIONS SEEM REALISTIC AT THIS TIME SO GOING CHANCE
POPS AND COOLER TEMPERATURES LOOK REASONABLE. CHAMBERS
&&

.AVIATION...

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS
EVENING BEHIND THIS AFTERNOONS COLD FRONT. WINDS WILL TREND DOWN
AT THE SURFACE MID TO LATE EVENING REMAINING 10 TO 20 KTS THROUGH
TONIGHT. LOW LEVEL WIND SHEAR IS FORECAST FOR ALL AREA TAF SITES
LATE THIS EVENING THROUGH WEDNESDAY MORNING WITH A LAYER OF
NORTHWESTERLY WINDS AT 50 TO 60 KTS EXISTING ABOUT 1500-2000 FEET
OFF THE SURFACE. MOST PRECIPITATION WILL EXIT THE FORECAST TO THE
EAST BY 00Z...WITH A FEW SHOWER LINGERING THROUGH 03-04Z TIME
FRAME. LOCAL MVFR CONDITIONS ARE POSSIBLE NEAR ANY PRECIPITATION.
CHAMBERS

&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 042/055 031/054 042/063 044/056 037/041 025/032 022/040
    21/N    00/U    11/B    12/W    33/W    33/J    32/J
LVM 037/047 021/055 036/059 037/051 032/044 023/032 018/043
    21/N    00/B    11/N    22/W    33/W    44/J    32/J
HDN 037/058 030/056 034/065 043/059 038/046 029/042 025/045
    21/N    10/U    01/B    12/W    33/W    33/W    32/W
MLS 040/055 031/052 034/063 042/054 036/044 030/037 024/043
    21/N    10/N    01/B    12/W    23/W    32/J    22/W
4BQ 033/056 030/054 034/061 042/057 037/046 032/040 025/045
    41/N    10/N    01/B    11/B    23/W    33/W    22/W
BHK 030/052 027/049 031/059 038/056 034/042 030/041 024/041
    31/N    11/N    01/B    11/B    23/W    32/W    22/W
SHR 036/053 030/054 034/064 039/057 034/050 027/038 024/049
    21/N    10/U    01/B    11/B    23/W    44/J    32/W

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Oct 16, 8:33 PM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
833 PM MDT TUE OCT 16 2012

MTZ028>042-056>058-063>068-WYZ098-099-180300-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
833 PM MDT TUE OCT 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS WILL GUST TO 55 MPH FROM LIVINGSTON TO
BIG TIMBER TONIGHT. THESE WINDS WILL MAKE TRAVEL DIFFICULT ALONG
INTERSTATE 90. THE WINDS WILL GRADUALLY DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL RETURN BY WEDNESDAY AFTERNOON AND CONTINUE
THROUGH WEDNESDAY EVENING. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR EAST OF BILLINGS. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 16, 9:04 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
904 PM MDT TUE OCT 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST 2 WSW LIVINGSTON        45.65N 110.60W
10/16/2012  M58.00 MPH       PARK               MT   DEPT OF HIGHWAYS

            PREVIOUS GUSTS WERE 60 AT 0800 AM MDT AND 0745 AM MDT,
            AND 62 MPH AT 0700 AM MDT.

0215 PM     NON-TSTM WND GST 9 N DAYTON              45.00N 107.30W
10/16/2012  M58.00 MPH       BIG HORN           MT   DEPT OF HIGHWAYS

            PREVIOUS GUST OF 58 MPH AT 0210 PM MDT.

0305 PM     NON-TSTM WND GST 3 E STORY               44.58N 106.82W
10/16/2012  M62.00 MPH       SHERIDAN           WY   DEPT OF HIGHWAYS

            PREVIOUS GUST OF 62 MPH AT 0300 PM MDT.

0447 PM     NON-TSTM WND GST 2 WNW REED POINT        45.71N 109.58W
10/16/2012  M58.00 MPH       SWEET GRASS        MT   DEPT OF HIGHWAYS

            PREVIOUS GUST OF 58 MPH AT 0444 PM MDT.

0542 PM     NON-TSTM WND GST 7 E COLUMBUS            45.62N 109.10W
10/16/2012  M60.00 MPH       STILLWATER         MT   MESONET

0620 PM     NON-TSTM WND GST 11 NNW DAYTON           45.03N 107.32W
10/16/2012  M58.00 MPH       BIG HORN           MT   DEPT OF HIGHWAYS

            PREVIOUS GUSTS OF 58 MPH AT 0615 PM MDT AND 0209 PM MDT.

0810 PM     NON-TSTM WND GST 2 SW BIG TIMBER         45.81N 109.98W
10/16/2012  M62.00 MPH       SWEET GRASS        MT   ASOS

            PREVIOUS GUST OF 60 MPH AT 0800 PM MDT, AND 59 MPH AT
            0509 PM MDT.

&&

ARTHUR

Nearby

High Wind Warnings in Montana, 2012High Wind Warnings in Wyoming, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.